Alert archive / Arizona / Tornado Warnings in 2025

Tornado Warning 2, NWS Flagstaff, AZ

October 12, 2025Coconino County, Arizona

NWS Flagstaff, AZ issued this tornado warning at Oct 12, 2025, 7:08 PM MST for Coconino County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2025, 7:08 PM MST (02:08 UTC)
Expired
Oct 12, 2025, 7:45 PM MST
In force
37 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 112 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2025-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2025-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WFUS55 KFGZ 130208
TORFGZ
AZC005-130245-
/O.NEW.KFGZ.TO.W.0002.251013T0208Z-251013T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Flagstaff AZ
708 PM MST Sun Oct 12 2025

The National Weather Service in Flagstaff has issued a

* Tornado Warning for...
  Coconino County in north central Arizona...

* Until 745 PM MST /845 PM MDT/.

* At 708 PM MST /808 PM MDT/, a severe thunderstorm capable of 
  producing a tornado was located 12 miles northwest of Tolani Lake, 
  or 40 miles northwest of Winslow, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Tiis Holoni.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes are difficult to observe at night. Take cover now!

&&

LAT...LON 3549 11104 3557 11110 3571 11088 3556 11079
TIME...MOT...LOC 0207Z 247DEG 14KT 3554 11101

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

RR
2 follow-up statements
075 
WWUS55 KFGZ 130218
SVSFGZ

Severe Weather Statement
National Weather Service Flagstaff AZ
718 PM MST Sun Oct 12 2025

AZC005-130245-
/O.CON.KFGZ.TO.W.0002.000000T0000Z-251013T0245Z/
Coconino AZ-
718 PM MST Sun Oct 12 2025 /818 PM MDT Sun Oct 12 2025/

...TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MST /845 PM MDT/ 
FOR COCONINO COUNTY...

At 718 PM MST /818 PM MDT/, a severe thunderstorm capable of 
producing a tornado was located 11 miles northwest of Tolani Lake, 
or 40 miles northwest of Winslow, moving northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Mainly rural areas of Coconino County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes are difficult to observe at night. Take cover now!

&&

LAT...LON 3551 11100 3557 11105 3571 11088 3556 11079
TIME...MOT...LOC 0208Z 247DEG 14KT 3554 11101

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

RR
584 
WWUS55 KFGZ 130244
SVSFGZ

Severe Weather Statement
National Weather Service Flagstaff AZ
744 PM MST Sun Oct 12 2025

AZC005-130254-
/O.EXP.KFGZ.TO.W.0002.000000T0000Z-251013T0245Z/
Coconino AZ-
744 PM MST Sun Oct 12 2025 /844 PM MDT Sun Oct 12 2025/

...TORNADO WARNING WILL EXPIRE AT 745 PM MST /845 PM MDT/ FOR 
COCONINO COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning will be allowed to expire. However, small 
hail and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office.

&&

LAT...LON 3551 11100 3557 11105 3571 11088 3556 11079
TIME...MOT...LOC 0218Z 247DEG 14KT 3556 11096

$$

RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Oct 12, 4:57 PM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 12, 4:57 PM MST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
457 PM MST Sun Oct 12 2025

.SYNOPSIS...Unsettled conditions continue into Monday with another
round of showers and thunderstorms lasting into Tuesday morning.
Things dry out from Tuesday night through the end of the week,
with high temperatures dropping to 5-10 degrees below mid October
averages.

&&

.DISCUSSION...Subtropical moisture has made for an active day
across the southern half of the state, while in most of our CWA
some drier air has moved in making for a relatively nice and quiet
day, the exception being over the White Mountains where cloud
cover and some light showers have persisted throughout the day.

Starting tonight, the subtropical moisture gets drawn back north
as an early season closed Low off the West Coast approaches the
area. This will lead to more showers and thunderstorms across the
region starting Monday morning and lasting into midday Tuesday,
with the better chances being over the southern half of our CWA.
Main concern is more rain over saturated soil so flash flooding or
some small stream flooding will be a concern again. Pressure
gradient will also increase between the approaching low and a
ridge of high pressure over Texas so expect southwesterly wind to
pick up over the next couple days, increasing to 15-25 mph with
gusts 30-35 mph.

As the closed Low approaches on Tuesday the winds aloft change a
bit more westerly and begins to draw in some drier air. Heights
with this cold core Low are pretty low at around 540-545dm over
the SF Bay Area. It weakens as it approaches southern California
and hooks northeast onshore with heights warming to 555-565dm at
the core but still brings some cooler air to our area as it
transits northeast into the Great Basin. It will take whats left
of its moisture northeast with it, clipping far northwestern
Arizona with some showers, however the rest of the area for now
looks to stay dry.

For the remainder of the week, northwesterly flow aloft takes over
behind the departing Low which will keep things dry over the
region with temperatures continuing 5-10 degrees below average.

&&

.AVIATION...Monday 13/00Z through Tuesday 14/00Z...Cloud cover
with embedded showers and thunderstorms will gradually spread
across the area from the south bringing MVFR/IFR ceilings and
visibilities after 06Z at high terrain TAF sites. After 18Z,
thunderstorms coverage will increase, with the best chances for
storms east of a line from KPAN to KRQE. Otherwise, expect
south-southwest winds 10-20kts gusting 20-30kts after 18Z.

OUTLOOK...Tuesday 14/00Z through Thursday 16/00Z...Expect scattered
showers and thunderstorms Monday 00Z through 06Z Tuesday, with the
greatest storm coverage along and east of a line from KPAN-KRQE.
Mostly VFR conditions on Tuesday and Wednesday. Winds SW 10-20kts,
with gusts to 30kt.

&&

.FIRE WEATHER...Monday and Tuesday...Showers and thunderstorms will
remain in the area on Monday into Tuesday morning before a drying
trend commences.  Winds pick up on Monday to SW 15-25 mph with gusts
to 30-35 mph and remain elevated through Tuesday. Gusty and erratic
winds can be expected near showers/thunderstorms.

Wednesday through Friday...Dry conditions with no precipitation
expected. It will be cool with high temperatures 5-10 degrees below
mid October averages. Winds SW-W 10-20 mph with gusts 25-35 mph
Wednesday, W-NW 5-15 mph on Thursday and Friday. Min RH's 30-55%
Wednesday, 25-45% Thursday, 25-35% Friday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...Bernhart
AVIATION...RR
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 1:28 AM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai42 hr
Oct 13, 6:31 AM MSTSpecial Weather StatementFGZ29 min
Oct 13, 12:15 PM MSTSpecial Weather StatementFGZ30 min
Oct 13, 1:01 PM MSTSpecial Weather StatementFGZ29 min
Oct 13, 2:42 PM MSTSpecial Weather StatementFGZ33 min
Oct 13, 2:49 PM MSTSpecial Weather StatementFGZ26 min
Oct 13, 3:20 PM MSTSevere Thunderstorm WarningFGZYavapai25 min
Oct 13, 3:42 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai33 min

Nearby

Tornado Warnings in Arizona, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.